Fraser Health says 12 overdoses in four hours were reported Friday night (Oct. 26) in north Surrey, triggering an alert.
In an overdose alert posted Friday, Oct. 26, Fraser Health Harm Reduction said there had been a “significant increase” in overdoses in Surrey, but “no particular substance” has been identified.
Fraser Health told the Now-Leader that they are unable to provide a total number of overdoses, “as not all overdoses are reported in the community.” The health authority also added they were unable to say if there were any death as a result of the overdoses in the community, “as they would not be immediately reported to us.”
The alert said reports include loss of consciousness, overdoses that involve seizures, extreme muscle rigidity and high risk of overdose “even from smoking.”
Fraser Health says that for people’s safety: don’t use alone if possible; if you do use alone, have a plan for someone to check on you; stagger use with friends so someone can respond if needed; test by using small amounts first and go slowly; do not use with alcohol or other drugs.
If someone does overdose, Fraser Health says to call 911 immediately, open airway and give breaths; and give naloxone (Narcan) if available.